5
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found
      Is Open Access

      Onychomadesis associated with chemotherapy: case report and mini literature review

      Read this article at

      ScienceOpenPublisherPMC
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          The side effects of chemotherapy drugs have increased in recent years, and some side effects can lead to onychomadesis. A 72-year-old woman who was diagnosed with an invasive ductal carcinoma of the right breast underwent a modified radical mastectomy in April 2015, followed by chemotherapy with capecitabine and nanoparticle albumin-bound paclitaxel (nab-paclitaxel). Subsequently, the patient experienced palmoplantar redness, pain, onycholysis, a transparent serous exudate, and onychomadesis. The chemotherapy was discontinued, and the patient was treated with oral vitamin B6, a polymyxin ointment, and a high-energy red light. The palmoplantar redness and pain were alleviated after 1 month. However, although her fingernails improved, dysesthesia symptoms remained, and all her toenails exhibited defects or deformities at a 24-month follow-up. The symptoms of this disorder should be recognized by dermatologists.

          Related collections

          Most cited references 11

          • Record: found
          • Abstract: found
          • Article: not found

          Prevention strategies for chemotherapy-induced hand-foot syndrome: a systematic review and meta-analysis of prospective randomised trials.

          Hand-foot syndrome (HSF) is a distinctive adverse event relatively frequent to some chemotherapeutic agents as capecitabine, pegylated liposomal doxorubicin, sorafenib and other tyrosine-kinase inhibitors. Since the prevention of HFS would be crucial to avoid treatment interruptions and delays, many studies have been conducted with this purpose.
            Bookmark
            • Record: found
            • Abstract: found
            • Article: not found

            Onychomadesis: literature review.

             J K Hardin,  R Haber (2015)
            Onychomadesis is characterized by separation of the nail plate from the matrix with persistent attachment to the nail bed and often, but not always, eventual shedding. Onychomadesis has been associated with infection, autoimmune disease, critical illness and medications. To our knowledge a literature review of all associations with onychomadesis has not been completed previously. Most commonly, onychomadesis has been reported in association with pemphigus vulgaris and hand-foot-mouth disease, and following chemotherapy or antiepileptic medications. This article summarizes these key culprit associations, postulates the pathogenesis of nail matrix arrest and summarizes the clinical outcomes. We conducted a retrospective review of cases of onychomadesis reported from January 1960 to March 2013. Using the PubMed database, the literature was searched using the following terms: 'onychomadesis' and 'proximal nail shedding'. Also, an Ovid search was carried out using the same terms. In total 56 articles have been published, including our previously reported series of idiopathic onychomadesis. Articles pertaining only to Beau's lines and not true onychomadesis were excluded. Onychomadesis has been associated with autoimmune disease, other major medical illness, neonatal illness, medication and infection.
              Bookmark
              • Record: found
              • Abstract: found
              • Article: not found

              Onycholysis as a complication of systemic chemotherapy: report of five cases associated with prolonged weekly paclitaxel therapy and review of the literature.

              Onycholysis has been reported in association with the use of several noncytotoxic drugs and with chemotherapy in 135 patients. Onycholysis may be precipitated by exposure to ultraviolet radiation.
                Bookmark

                Author and article information

                Journal
                Drug Des Devel Ther
                Drug Des Devel Ther
                Drug Design, Development and Therapy
                Drug Design, Development and Therapy
                Dove Medical Press
                1177-8881
                2017
                14 August 2017
                : 11
                : 2373-2376
                Affiliations
                [1 ]Department of Dermatology, Qianfoshan Hospital, Shandong University, Jinan, People’s Republic of China
                [2 ]Department of Clinical Medicine, Queen Mary School, Medical School, Nanchang University, Nanchang, People’s Republic of China
                [3 ]Department of Clinical Medicine, Taishan Medical college, Tai’an, People’s Republic of China
                [4 ]Department of Dermatology, Affiliated First Hospital of Taishan Medical college, Tai’an, People’s Republic of China
                Author notes
                Correspondence: Wenfei Li, Department of Dermatology, Qianfoshan Hospital, Shandong University, 16766 Jing-Shi Road, Jinan 250014, People’s Republic of China, Tel +86 137 9112 6639, Fax +86 531 8296 7114, Email lwf888026@ 123456163.com
                [*]

                These authors contributed equally to this work

                Article
                dddt-11-2373
                10.2147/DDDT.S139643
                5565258
                © 2017 Li et al. This work is published and licensed by Dove Medical Press Limited

                The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution – Non Commercial (unported, v3.0) License ( http://creativecommons.org/licenses/by-nc/3.0/). By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed.

                Categories
                Case Report

                Comments

                Comment on this article